You asked: Is it bad to take birth control for acne?

What happens if you take birth control for acne?

Higher levels of androgens can lead to excess sebum. Taking birth control pills that contain both estrogen and progesterone lowers the amount of androgens in your body. This results in less sebum and less severe acne.

Does birth control help acne or make it worse?

Birth control pills that only contain progesterone hormones, otherwise known as the mini pill, will make acne worse. Women who suffer from acne breakouts should steer clear of these contraceptives. Women can find relief from painful, annoying breakouts by taking birth control pills.

Is birth control bad for your body?

Even though birth control pills are very safe, using the combination pill can slightly increase your risk of health problems. Complications are rare, but they can be serious. These include heart attack, stroke, blood clots, and liver tumors.

How long does birth control take to clear acne?

You can expect your acne to improve within 2 to 3 months of beginning birth control pills (for some people, it takes just a few weeks).

Does the pill make you gain weight?

It’s often a temporary side effect that’s due to fluid retention, not extra fat. A review of 44 studies showed no evidence that birth control pills caused weight gain in most women. And, as with other possible side effects of the pill, any weight gain is generally minimal and goes away within 2 to 3 months.

THIS IS IMPORTANT:  Why do we pick at acne?

Does birth control change face shape?

Weight gain or weight loss: Many women believe that the pill can cause weight gain, but there is no sustained evidence for this claim. However, the pill may alter the body fat storage and thus, may change the body shape.

How do you treat hormonal acne?

What else can I do to clear hormonal acne?

  1. Wash your face in the morning and again in the evening.
  2. Apply no more than a pea-size amount of any acne product. Applying too much can dry out your skin and increase irritation.
  3. Wear sunscreen every day.
  4. Use only noncomedogenic products to reduce your risk of clogged pores.

Why am I still breaking out on birth control?

Out. It’s totally normal! It can definitely be scary, though, especially if you started the pill to fight acne you already had. “If you start your birth control and then immediately get a rebound reaction, like you’re totally breaking out, you might actually want to ask for antibiotics for a month,” says Dr.